Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Suffering from erectile dysfunction. Advice some effective cure?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1842 Questions
Question
I have problem in keeping up with a strong erection doing sex. I am soon to get married ( in 12 days) and just after that i will be off to Honeymoon. For the time i need some quick advice and will want a complete and discreet check-up later once i am back. Please advice as its really necessary.
Posted Wed, 12 Dec 2012 in Mental Health
 
 
Answered by Dr. Ashish Mittal 7 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Erectile dysfunction can be a result of a psychological or physical problem.
Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-indulge in physical exercise and eat a healthy diet
-Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex.
-Exercise, particularly aerobic exercise is very effective.

We need to rule out certain medical conditions. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed.

Apart from that in person evaluation and examination by psychiatrist may be necessary in your case to identify and treat psychological cause of ED.

As you are in Delhi NCR, you can visit me personally also after taking my address from XXXXXXX in Columbia Asia Hospital.

I can understand you have less time, but treatment of erectile dysfunction need assessment first. Some time treatment may take time in difficult cases.

The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. You can take it after examination and prescription from nearby physician.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Suffering from erectile dysfunction. Advice some effective cure? 2 hours later
Thanks Dr. Mittal,

I dont drink, smoke or any kind of addiction what so ever.

I go every evening to the Gym.

I have no diabetes, High BP, Heart or Thyroid condition. Although my patents have got High BP and my mother has Thyroid. But other than that none what so ever.

I will try and visit you sir in varanasi and coming to delhi for checkup within the next few months will be difficult.

What do you suggest I do sir.

Any specific reports or test you need will be provided if it happens here in varanasi.

 
 
Answered by Dr. Ashish Mittal 11 hours later
Hello again,
Thanks for follow up.

Following blood work will help to rule out physical causes:
-Fasting blood sugar
-Complete blood count
-Lipid profile
-Hormone test: serum total testosterone, T3/T4/TSH (for thyroid) and prolactine level

All these test can be done from single empty stomach blood sample from nearby good lab like LAL PATH LAB/Ranbaxy/Religare or LAB in corporate hospitals/Government hospital.

Apart from that psychological issues as mentioned above can lead to poor erection specially in initial period of sexual life, due to lack of experience.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards.

Above answer was peer-reviewed by
 
Follow-up: Suffering from erectile dysfunction. Advice some effective cure? 4 hours later
Dear Sir,

My earlier relationship failed patially due to this factor. Also just as an information I used to mastubate till my college days. I have had to face this situation many a times. Some times it went well others it was an issue. Will get the reports done and mail to you.

As this is issue of my honeymoon I really don't want to fear this issue.

Please help me out sir.
 
 
Answered by Dr. Ashish Mittal 5 hours later
Hello again,
Thanks for follow up.

Masturbation is not harmful for health. But it is better to minimize frequency after marriage.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor